MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, during a transjugular liver biopsy procedure, the 5 french catheter could not be removed from the sheath; resistance was encountered.The catheter dislodged fro the plastic hub, and the catheter was "shaved off" at the distal end.The account further clarified that no patient adverse events occurred, and no additional procedures were required as a result of the reported issue.The circumstances surrounding the handling and usage of the device are not known.The product was returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Corrected information: report source: foreign, health professional, user facility, company representative.Additional information: device evaluated by mfr.Investigation summary: the black catheter was returned with the hub separated and a piece of the catheter shaft torn off.The tear was approximately 16mm in length.The inner and outer diameters of the black catheter measured within specification.The inner diameter of the guiding cannula could not be measured because the distal end was deformed and non-concentric additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this failure mode.The ifu warns that extreme care must be exercised during manipulation and withdrawal of the catheter to prevent the catheter pulling apart.Based on the information provided, the results of our investigation; the examination of the returned product, the hub separated and the catheter tore, the root cause was determined to be related to the user¿s technique while withdrawing the catheter from the guiding cannula.The risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6879511
Report Number1820334-2017-02941
Device Sequence Number1324961
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)200125(10)7624345
Combination Product (Y/N)N
Initial Reporter CountrySG
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR